Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 59, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 15, 2025, 8:58 PM EDT for Bullitt County, Nelson County, Washington County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2025, 8:58 PM EDT (00:58 UTC)
- Expired
- Jun 16, 2025, 12:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bullitt County, KY, Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:23 PM EDT, 1 hour 35 minutes earlier. Its key messages:
- * Scattered showers and a few thunderstorms are expected through the evening hours. The main threats with this activity are heavy rainfall and lightning. Localized flooding is possible where the heaviest rainfall occurs. * Patchy dense fog is possible late tonight into Monday morning. * Unsettled weather continues next week, with additional rounds of showers and thunderstorms expected. The main risk early in the week will be isolated flash flooding.
Area forecast discussion, Jun 15, 7:23 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Louisville KY 723 PM EDT Sun Jun 15 2025 ...Updated Aviation Discussion... .KEY MESSAGES... * Scattered showers and a few thunderstorms are expected through the evening hours. The main threats with this activity are heavy rainfall and lightning. Localized flooding is possible where the heaviest rainfall occurs. * Patchy dense fog is possible late tonight into Monday morning. * Unsettled weather continues next week, with additional rounds of showers and thunderstorms expected. The main risk early in the week will be isolated flash flooding. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 336 PM EDT Sun Jun 15 2025 Weak low pressure continues to drift east across West Virginia this afternoon, with a subtle sfc boundary extending WSW into the Lower OH Valley. Upstream, a stronger mid-level shortwave trough is moving over the Ozarks. In between these two features is brief shortwave ridging that will be in place over our region into tonight. While forcing and steering flow/deep shear are quite weak, a smattering of showers have developed as we have easily achieved convective temps. A moist, unstable airmass remains in place with PW values of 1.8-1.9 inches and a tall, skinny CAPE profile. Though quite small, these showers this afternoon will remain capable of brief heavy downpours. Localized ponding/flooding issues could arise due to moisture-laden air, slow cell motion, and wet soils. These showers will diminish in coverage and intensity with sunset, with drier conditions overnight. A few spotty showers may linger, particularly over south-central KY. Some partial clearing will again promote the development of fog in the humid, stagnant air. Mid and high clouds will increase early Monday morning ahead of the trough and ongoing convection to our west. Temperatures will fall into the upper 60s and low 70s tonight before stabilizing. Low stratus should fill in and linger through the morning hours. The mid-level shortwave trough approaches the Mid-MS Valley tomorrow before moving ENE over central KY and southern IN Monday night into early Tuesday. Diurnal sfc heating and destabilization of the still very moist airmass, as well as the approaching wave, will promote at least scattered showers and storms Monday afternoon. The arrival of stronger forcing, including a 25-30 kt LLJ nosing in from the southwest, will enhance shower/storm coverage Monday evening and overnight. So unlike recent nights, this round of convection will not diminish diurnally. Will keep high PoPs overnight into early Tuesday morning. The overall severe weather threat on Monday remains low. Deep-layer shear only tops out around 20-25 kts, though available instability should be sufficient for isolated strong updrafts. The main concern will be locally heavy rainfall/isolated flash flooding. Convective intensity will be tempered by waning instability Monday night. Highs Monday will reach the low to mid 80s, and lows Monday night will again be in the upper 60s to low 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 336 PM EDT Sun Jun 15 2025 Tuesday through Tuesday Night... The mid/upper level shortwave trough swings east of the area by Tuesday night. But scattered to numerous showers and storms will remain possible through Tuesday. Some stronger storms will be capable of torrential rainfall, gusty winds, and lightning. Depending on convective evolution Monday afternoon through Monday night, FFG may be fairly low in some areas. Will have to watch this period closely for at least isolated instances of flash flooding. Conditions do look to dry out Tuesday night into the first part of Wednesday with rising heights behind the departing wave. Wednesday through Saturday... A quasi-zonal upper-level pattern will continue into Wednesday, with additional shortwave troughs sliding quickly across the CONUS. Medium-range guidance continues to suggest that the most potent of these systems will cross just north of the Ohio Valley Wednesday into Thursday, bringing stronger flow aloft and better forcing for showers and thunderstorms, some of which could be strong. AI/ML guidance and CIPS analogs continue to suggest that the Wednesday evening into Thursday morning period could bring an elevated potential for strong to severe storms, which is consistent with the SPC Day 4 Outlook. The best forcing and moisture may remain just north of the area; however, given the amount of lead time, we will continue to monitor as shifts in guidance could bring the better severe potential into central KY and southern IN. Thursday, additional showers and storms are possible as a "cold front" moves through the region. The air mass behind this front should be drier, but is unlikely to bring much of a cool down in temperatures heading into next weekend. In fact, there is fairly good agreement in medium-range guidance in upper level ridging building across the eastern US next weekend. This kind of pattern would suppress thunderstorm chances and support seasonably hot temperatures, with highs likely making it into the upper 80s and lower 90s. && .AVIATION /00Z TAFS THROUGH 06Z TUESDAY/... Issued at 723 PM EDT Sun Jun 15 2025 VFR conditions currently with scattered showers and very few storms over the region. As the sun sets, showers and storms will dissipate. The remainder of the night will feature calm to light winds and developing stratus. In the early morning, this stratus will lower and reduce visibility. Similar to the previous morning. Once the sun rises, this will allow CIGs and VIS to improve. In the afternoon on Monday, showers and storms will once again develop over the region bringing heavy rain and lightning. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...EBW LONG TERM...EBW/CSG AVIATION...SRW
Hazardous weather outlook, Jun 15, 4:34 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 434 PM EDT Sun Jun 15 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162045- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 434 PM EDT Sun Jun 15 2025 /334 PM CDT Sun Jun 15 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Scattered showers and a few thunderstorms are expected into the evening. Heavy rainfall and lightning are expected with any thunderstorm, and isolated flash flooding is possible in areas which receive extended periods of heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms capable of torrential rainfall are expected Monday afternoon and evening. Localized flash flooding will be possible in areas that see an extended period of heavy rain. The strongest storms could also produce locally gusty winds. Additional thunderstorms will be possible Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GENERAL STORM MOTION OF THE DAY: Showers and storms this afternoon and evening will move from west to east at 5 to 15 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:03 PM EDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine, Madison | 3 hr |
| Jun 15, 8:27 PM EDT | Areal Flood Advisory | LMK | Bullitt, Nelson, Washington | 31 min |
| Jun 15, 9:04 PM EDT | Areal Flood Advisory | LMK | Washington | 24 min |
| Jun 15, 9:27 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Lincoln, Mercer, Nelson, Washington | 3 hr |
| Jun 15, 9:52 PM EDT | Flash Flood Warning | LMK | Bullitt, Nelson | 3 hr |
| Jun 15, 9:59 PM EDT | Areal Flood Advisory | LMK | Boyle, Lincoln | 3 hr |
| Jun 15, 11:19 PM EDT | Areal Flood Advisory | LMK | Allen, Simpson | 3 hr |
| Jun 16, 3:47 AM EDT | Flood Watch | LMK | Allen, Barren, Breckinridge, Butler, Edmonson, Grayson and 6 more | 22 hr |
| Jun 16, 4:11 PM EDT | Special Weather Statement | LMK | Hancock | 49 min |
| Jun 16, 4:26 PM EDT | Special Weather Statement | LMK | Grayson | 49 min |
| Jun 16, 4:41 PM EDT | Areal Flood Advisory | LMK | Hancock, Ohio | 3 hr |
| Jun 16, 4:47 PM EDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| Jun 16, 5:01 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Grayson | 3 hr |
| Jun 16, 5:03 PM EDT | Special Weather Statement | LMK | Breckinridge | 27 min |
| Jun 16, 5:16 PM EDT | Special Weather Statement | LMK | Meade | 29 min |
| Jun 16, 5:35 PM EDT | Areal Flood Advisory | LMK | Boyle, Casey, Marion | 3 hr |
| Jun 16, 5:38 PM EDT | Special Weather Statement | LMK | Hardin | 37 min |
| Jun 16, 5:52 PM EDT | Areal Flood Advisory | LMK | Hardin, Meade | 3 hr |
| Jun 16, 6:15 PM EDT | Flash Flood Warning | LMK | Hardin | 3 hr |
| Jun 16, 6:24 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 36 min |
| Jun 16, 6:34 PM EDT | Areal Flood Advisory | LMK | Bullitt, Hardin, Larue, Nelson | 3 hr |
| Jun 16, 6:46 PM EDT | Flash Flood Warning | LMK | Hardin, Larue | 3 hr |
| Jun 16, 6:58 PM EDT | Areal Flood Advisory | LMK | Butler | 5 hr |
| Jun 16, 7:15 PM EDT | Areal Flood Advisory | LMK | Marion, Nelson, Washington | 3 hr |
| Jun 16, 7:29 PM EDT | Areal Flood Advisory | LMK | Bullitt, Nelson, Spencer | 3 hr |
| Jun 16, 7:43 PM EDT | Areal Flood Advisory | LMK | Logan, Warren | 4 hr |
| Jun 16, 7:50 PM EDT | Areal Flood Advisory | LMK | Anderson, Boyle, Marion, Mercer, Nelson, Shelby and 3 more | 3 hr |
| Jun 16, 7:51 PM EDT | Areal Flood Advisory | LMK | Larue, Marion, Nelson, Washington | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.